Tukia's isomorphism theorem in CAT(-1) spaces

Tushar Das, David Simmons, Mariusz Urbański

Research output: Contribution to journalArticlepeer-review


We prove a generalization of Tukia's ('85) isomorphism theorem which states that isomorphisms between geometrically finite groups extend equivariantly to the boundary. Tukia worked in the setting of real hyperbolic spaces of finite dimension, and his theorem cannot be generalized as stated to the setting of CAT($-1$) spaces. We exhibit examples of type-preserving isomorphisms of geometrically finite subgroups of finite-dimensional rank one symmetric spaces of noncompact type (ROSSONCTs) whose boundary extensions are not quasisymmetric. A sufficient condition for a type-preserving isomorphism to extend to a quasisymmetric equivariant homeomorphism between limit sets is that one of the groups in question is a lattice, and that the underlying base fields are the same, or if they are not the same then the base field of the space on which the lattice acts has the larger dimension. This in turn leads to a generalization of a rigidity theorem of Xie ('08) to the setting of finite-dimensional ROSSONCTs.
Original languageEnglish
Pages (from-to)659-680
Number of pages21
JournalAnnales academiae scientiarum fennicae series a1-Mathematica
Publication statusPublished - 31 Dec 2016

Bibliographical note

This paper is split off from an older version (v5) of arXiv:1409.2155


  • math.DS

Cite this